Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 8, 2006, 2:42 PM MST. It took effect at Jan 9, 2006, 3:53 AM MST. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2006, 2:42 PM MST (21:42 UTC)
- In effect from
- Jan 9, 2006, 3:53 AM MST
- Expired
- Jan 10, 2006, 9:00 PM MST
- In force
- 41 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 082142 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 242 PM MST SUN JAN 8 2006 ...STRONG WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT MONDAY THROUGH MONDAY EVENING... .STRONG WEST WINDS ALOFT COMBINED WITH A LOW PRESSURE SYSTEM OVER SOUTHERN ALBERTA WILL CAUSE STRONG WESTERLY WINDS TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT MONDAY MORNING. WINDS ARE EXPECTED TO DIMINISH LATE MONDAY NIGHT AS THE LOW PRESSURE SYSTEM MOVES OFF TO THE EAST. MTZ009-048-090500- /O.UPG.KTFX.HW.A.0002.060109T1300Z-060110T0600Z/ /O.NEW.KTFX.HW.W.0003.060109T1300Z-060110T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 242 PM MST SUN JAN 8 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 11 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 11 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT MONDAY MORNING AND WILL CONTINUE THROUGH MONDAY EVENING. SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED...WITH LOCALLY HIGHER GUSTS TO 70 MPH THROUGH CANYONS AND MOUNTAIN PASSES. WINDS WILL DIMINISH SOME LATE MONDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
9 follow-up statements
000 WWUS75 KTFX 090400 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 900 PM MST SUN JAN 8 2006 ...STRONG WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT MONDAY THROUGH MONDAY EVENING... .STRONG WEST WINDS ALOFT COMBINED WITH A LOW PRESSURE SYSTEM OVER SOUTHERN ALBERTA WILL CAUSE STRONG WESTERLY WINDS TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT MONDAY MORNING. WINDS ARE EXPECTED TO DIMINISH LATE MONDAY NIGHT AS THE LOW PRESSURE SYSTEM MOVES OFF TO THE EAST. MTZ009-048-091300- /O.CON.KTFX.HW.W.0003.060109T1300Z-060110T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 900 PM MST SUN JAN 8 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 11 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 11 PM MST MONDAY. STRONG WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT MONDAY MORNING AND WILL CONTINUE THROUGH MONDAY EVENING. SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED...WITH LOCALLY HIGHER GUSTS TO 70 MPH THROUGH CANYONS AND MOUNTAIN PASSES. TRAVEL COULD BECOME HAMPERED IN THE MOUNTAINS AND THROUGH THE PASSES DUE TO AREAS OF BLOWING AND DRIFTING SNOW. WINDS WILL DIMINISH SOME LATE MONDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 091053 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 353 AM MST MON JAN 9 2006 ...STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT TODAY AND TUESDAY... .STRONG WEST WINDS ALOFT COMBINED WITH A LOW PRESSURE SYSTEM OVER SOUTHERN ALBERTA HAVE CAUSED STRONG WESTERLY WINDS TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT THIS MORNING. WINDS ARE EXPECTED TO DIMINISH MONDAY EVENING AS THE LOW PRESSURE SYSTEM MOVES OFF TO THE EAST. HOWEVER...STRONG WINDS WILL REDEVELOP BY TUESDAY MORNING AS THE NEXT LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN ALBERTA. MTZ009-048-091900- /O.EXT.KTFX.HW.W.0003.060109T1053Z-060111T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 353 AM MST MON JAN 9 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MST TUESDAY. STRONG WEST WINDS HAVE DEVELOPED ALONG THE ROCKY MOUNTAIN FRONT THIS MORNING AND WILL CONTINUE THROUGH TUESDAY EVENING. SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED...WITH LOCALLY HIGHER GUSTS TO 70 MPH THROUGH CANYONS AND MOUNTAIN PASSES. TRAVEL COULD BECOME HAMPERED IN THE MOUNTAINS AND THROUGH THE PASSES DUE TO AREAS OF BLOWING AND DRIFTING SNOW. WINDS WILL DIMINISH SOME MONDAY EVENING BUT INCREASE AGAIN TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 091642 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 942 AM MST MON JAN 9 2006 ...STRONG WINDS ALONG THE ROCKY MOUNTAIN FRONT TODAY AND TUESDAY... .STRONG WEST WINDS ALOFT COMBINED WITH LOWER SURFACE PRESSURES IN CANADA AND HIGHER PRESSURES OVER THE GREAT BASIN HAVE CAUSED STRONG WESTERLY WINDS TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT. WINDS ARE EXPECTED TO DIMINISH THIS EVENING. HOWEVER...STRONG WINDS WILL REDEVELOP BY TUESDAY AFTERNOON AS A SURFACE LOW MOVES ACROSS SOUTHERN ALBERTA. MTZ009-048-100500- /O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 942 AM MST MON JAN 9 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY. STRONG WEST WINDS HAVE DEVELOPED ALONG THE ROCKY MOUNTAIN FRONT THIS MORNING AND WILL CONTINUE THROUGH TUESDAY EVENING. SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED...WITH LOCALLY HIGHER GUSTS TO 70 MPH THROUGH CANYONS AND MOUNTAIN PASSES. TRAVEL COULD BECOME HAMPERED IN THE MOUNTAINS AND THROUGH THE PASSES DUE TO AREAS OF BLOWING AND DRIFTING SNOW. WINDS WILL DIMINISH SOME THIS EVENING BUT INCREASE AGAIN BY TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 100428 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 928 PM MST MON JAN 9 2006 ...STRONG WINDS ALONG THE ROCKY MOUNTAIN FRONT TONIGHT AND TUESDAY... .STRONG WEST WINDS ALOFT COMBINED WITH LOWER SURFACE PRESSURES IN CANADA AND HIGHER PRESSURES OVER THE GREAT BASIN HAVE CAUSED STRONG WESTERLY WINDS TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT. WINDS ARE EXPECTED TO DIMINISH OVERNIGHT. HOWEVER...STRONG WINDS WILL REDEVELOP BY TUESDAY AFTERNOON AS A SURFACE LOW MOVES ACROSS SOUTHERN ALBERTA. MTZ009-048-101200- /O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 928 PM MST MON JAN 9 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST TUESDAY. WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL DECREASE TO 25 TO 35 MPH TOWARDS MORNING. WINDS WILL THEN INCREASE TO 30 TO 40 MPH WITH GUSTS TO 65 MPH TUESDAY MORNING. LOCALLY HIGHER GUSTS TO 75 MPH WILL BE POSSIBLE THROUGH CANYONS AND MOUNTAIN PASSES. TRAVEL COULD BECOME HAMPERED IN THE MOUNTAINS AND THROUGH THE PASSES DUE TO AREAS OF BLOWING AND DRIFTING SNOW. WINDS WILL DIMINISH SOME THIS EVENING BUT INCREASE AGAIN BY TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 101121 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 421 AM MST TUE JAN 10 2006 ...STRONG WINDS ALONG THE ROCKY MOUNTAIN AND ACROSS NORTH CENTRAL MONTANA TODAY... .A STRONG PRESSURE GRADIENT CAUSED BY A LOW PRESSURE SYSTEM IN SOUTHERN ALBERTA AND A HIGH PRESSURE SYSTEM OVER THE GREAT BASIN COMBINED WITH STRONG WINDS ALOFT WILL CAUSE STRONG WESTERLY WINDS TO DEVELOP OVER NORTH CENTRAL MONTANA THIS AFTERNOON. SOUTH WINDS OF 10 TO 25 MPH HAVE DEVELOPED HOWEVER...STRONG WINDS WILL REDEVELOP BY THIS AFTERNOON AS A SURFACE LOW MOVES ACROSS SOUTHERN ALBERTA. MTZ010-012-013-044>046-049-050-101800- /O.EXA.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/ EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD 421 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. SOUTH WINDS OF 10 TO 20 MPH WILL BECOME SOUTHWEST AND INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH BY THIS AFTERNOON. WEST WINDS WILL SLOWLY DECREASE THIS EVENING AND TAPER OFF TO 15 TO 25 MPH BY MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-048-101800- /O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 421 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. SOUTH WINDS OF 10 TO 20 MPH WILL BECOME WEST AND INCREASE TO 30 TO 45 MPH WITH GUSTS TO 75 MPH BY THIS AFTERNOON. TRAVEL COULD BECOME HAMPERED IN THE MOUNTAINS AND THROUGH THE PASSES DUE TO AREAS OF BLOWING AND DRIFTING SNOW. WEST WINDS WILL SLOWLY DECREASE THIS EVENING AND TAPER OFF TO 15 TO 25 MPH BY MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 101732 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1032 AM MST TUE JAN 10 2006 ...STRONG WINDS ALONG THE ROCKY MOUNTAIN AND ACROSS NORTH CENTRAL MONTANA TODAY... .A STRONG PRESSURE GRADIENT CAUSED BY A LOW PRESSURE SYSTEM IN SOUTHERN ALBERTA AND A HIGH PRESSURE SYSTEM OVER THE GREAT BASIN COMBINED WITH STRONG WINDS ALOFT WILL CAUSE STRONG WESTERLY WINDS TO DEVELOP OVER NORTH CENTRAL MONTANA THIS AFTERNOON. WINDS WILL INCREASE THROUGH EARLY THIS AFTERNOON AS A SURFACE LOW MOVES ACROSS SOUTHERN ALBERTA. MTZ051-102300- /O.EXA.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/ FERGUS- INCLUDING THE CITY OF...LEWISTOWN 1032 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR FERGUS COUNTY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH THIS AFTERNOON. WEST WINDS WILL SLOWLY DECREASE THIS EVENING AND TAPER OFF TO 10 TO 25 MPH BY MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-048-102300- /O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1032 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR THE ROCKY MOUNTAIN FRONT. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BECOME WEST AND INCREASE TO 30 TO 45 MPH WITH GUSTS TO 75 MPH BY THIS AFTERNOON. TRAVEL COULD BECOME HAMPERED IN THE MOUNTAINS AND THROUGH THE PASSES DUE TO AREAS OF BLOWING AND DRIFTING SNOW. WEST WINDS WILL SLOWLY DECREASE THIS EVENING AND TAPER OFF TO 15 TO 25 MPH BY MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-012-013-044>046-049-050-102300- /O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/ EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD 1032 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR MOST OF NORTH CENTRAL MONTANA. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BECOME SOUTHWEST AND INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH BY THIS AFTERNOON. WEST WINDS WILL SLOWLY DECREASE THIS EVENING AND TAPER OFF TO 15 TO 25 MPH BY MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 102122 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 222 PM MST TUE JAN 10 2006 MTZ009-048-110400- /O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 222 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 75 MPH WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. TRAVEL COULD BECOME HAMPERED IN THE MOUNTAINS AND THROUGH THE PASSES DUE TO AREAS OF BLOWING AND DRIFTING SNOW. WEST WINDS WILL SLOWLY DECREASE THIS EVENING AND TAPER OFF TO 15 TO 25 MPH BY MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-012-013-044>046-049>051-110400- /O.CON.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/ EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN 222 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. WINDS WILL TURN WEST AND SLOWLY DECREASE THIS EVENING...TAPERING OFF TO 15 TO 25 MPH BY MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 110343 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 843 PM MST TUE JAN 10 2006 MTZ009-048-110445- /O.EXP.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 843 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL STILL BE POSSIBLE FOR THE REST OF TONIGHT. $$ MTZ010-012-013-044>046-049>051-110445- /O.EXP.KTFX.HW.W.0003.000000T0000Z-060111T0400Z/ EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN 843 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL STILL BE POSSIBLE FOR THE REST OF TONIGHT. $$
000 WWUS75 KTFX 162044 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 144 PM MST MON JAN 16 2006 ...STRONG WINDS LATE TONIGHT AND TUESDAY... .STRONG WEST WINDS ALOFT COMBINED WITH A SURFACE LOW PRESSURE SYSTEM OVER SOUTHERN ALBERTA WILL CAUSE STRONG WESTERLY WINDS TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT. STRONG WINDS WILL SPREAD ACROSS THE ADJACENT PLAINS TUESDAY MORNING. THE STRONG WINDS WILL DIMINISH TUESDAY EVENING. MTZ009-048-170500- /O.UPG.KTFX.HW.A.0003.060117T0600Z-060118T0000Z/ /O.NEW.KTFX.HW.W.0005.060117T0600Z-060118T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 144 PM MST MON JAN 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL CONTINUE THROUGH TUESDAY AFTERNOON. LOCALLY HIGHER GUSTS TO 75 MPH WILL BE POSSIBLE THROUGH CANYONS AND MOUNTAIN PASSES. WINDS WILL DIMINISH TUESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-044-046-170500- /O.NEW.KTFX.HW.W.0005.060117T1200Z-060118T0100Z/ EASTERN GLACIER-TOOLE-EASTERN PONDERA- INCLUDING THE CITIES OF...CUT BANK...SHELBY...CONRAD 144 PM MST MON JAN 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST TUESDAY. STRONG WEST WINDS OF OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL DEVELOP ACROSS THE AREA TUESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON AND DIMINISH TUESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 8, 2:35 PM MST, 7 minutes earlier.
Area forecast discussion, Jan 8, 2:35 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 235 PM MST SUN JAN 8 2006 .DISCUSSION... TONIGHT...WEAK UPPER LEVEL RIDGING WILL BUILD INTO THE REGION FROM THE WEST TONIGHT...BRINGING AN END TO ANY LINGERING PRECIPITATION OVER CENTRAL AND SW MT BY SUNSET. WESTERLY FLOW ALOFT WILL BRING DRIER AIR AND CLEARING SKIES TO MOST OF THE FORECAST AREA...WITH ONLY A FEW LINGERING SNOW SHOWERS ALONG NORTHERN PORTIONS OF THE CONTINENTAL DIVIDE. CLEAR SKIES OVERNIGHT AND SOME FRESH SNOW COVER WILL ALLOW FOR COLD TEMPS TONIGHT IN THE SW VALLEYS. THESE CONDITIONS WILL ALSO ALLOW FOR THE DEVELOPMENT OF PATCHY FOG TONIGHT IN THE SW MT VALLEYS. WILL SEE WIND SPEEDS GRADUALLY INCREASE LATER THIS EVENING ON THE PLAINS...KEEPING LOW TEMPERATURES GENERALLY IN THE UPPER TEENS AND 20S. MONDAY AND MONDAY NIGHT...THE RIDGE FLATTENS AS IT SHIFTS EAST AND STRONG WESTERLY FLOW ALOFT DEVELOPS OVER THE REGION. SURFACE LOW PRESSURE DEVELOPS IN ALBERTA FOR GUSTY DOWNSLOPE WINDS ALONG THE ROCKY MTN FRONT. PRESSURE GRADIENTS ARE NOT IDEAL FOR WIDESPREAD HIGH WINDS AND WILL ONLY UPGRADE TO A HIGH WIND WARNING FOR THE ROCKY MTN FRONT. MOISTURE IN THE WESTERLY FLOW ALOFT WILL INCREASE...BRINGING INCREASING PRECIPITATION TO THE CONTINENTAL DIVDE...WHILE DOWNSLOPE WINDS KEEP THE PLAINS DRY. TUESDAY AND TUESDAY NIGHT...FAST WESTERLY FLOW ALOFT CONTINUES THROUGH TUESDAY NIGHT WITH SEVERAL EMBEDDED DISTURBANCES BRINGING SIGNIFICANT PRECIPITATION TO THE CONTINENTAL DIVIDE. SNOW LEVELS WILL BE AROUND 5000 FEET THROUGH THIS PERIOD WITH A FOOT OR BETTER SNOW AMOUNTS POSSIBLE IN THE HIGHEST TERRAIN NEAR GLACIER PARK...HOWEVER EXPECTED SNOW AMOUNTS NEAR PASS LEVEL WILL LIKELY REMAIN JUST BELOW WARNING LEVEL. GUSTY DOWNSLOPE WINDS WILL CONTINUE...BUT WIDESPREAD HIGH WINDS ARE NOT ANTICIPATED. SOME LIGHT SHOWERS MAY DEVELOP ON THE PLAINS AS WELL BY TUESDAY NIGHT AS A WARM FRONT DEVELOPS OVER NORTHCENTRAL MT. HOENISCH TUESDAY NIGHT THROUGH FRIDAY NIGHT...A WEAK UPPER LEVEL HIGH PRESSURE RIDGE BEGINS TO BE REPLACED BY A TROF MOVING IN FROM THE WEST. THE AIRMASS BECOMES SOMEWHAT MOIST BUT MOST PRECIPITATION WILL BE OVER THE WESTERN MOUNTAINS. AT THE SURFACE A LOW PRESSURE DEVELOPS OVER ALBERTA WHICH RESULTS IN BREEZY SURFACE CONDITIONS ACROSS THE NORTHERN AND CENTRAL ZONES. BY WEDNESDAY...THE TROF BROADENS OVER THE AREA AND WILL BE SLOW TO MOVE EAST OF THE AREA...AND THE UNSETTLED CONDITIONS WILL ALSO BE SLOW TO CLEAR. HIGH PRESSURE CONTINUES TO BUILD OVER THE PACIFIC NORTHWEST HOWEVER AND BY WEDNESDAY NIGHT WILL HAVE MOVED FAR ENOUGH EAST TO BEGIN TO AFFECT THE LOCAL AREA...THE AIRMASS BEGINS TO DRY AND CLEARER SKIES WILL RESULT IN COOLER OVERNIGHT TEMPS. ON THURSDAY...THE RIDGE OVER THE ZONES HAS BECOME QUITE BROAD. NEARLY ZONAL FLOW ALOFT ALLOWS FOR CONTINUED PRECIPITATION WEST OF THE CONTINENTAL DIVIDE AND ACROSS THE WESTERN MOUNTAINS IN OUR ZONES. SURFACE WINDS GET QUITE BREEZY AGAIN THURSDAY NIGHT AND FRIDAY AS THE SURFACE GRADIENT TIGHTENS IN RESPONSE TO UPPER LEVEL DISTURBANCES MOVING THRU CANADA. TEMPS CONTINUE TO REMAIN ABOVE NORMALS THROUGH THE PERIOD. ZELZER SATURDAY THROUGH SUNDAY...MODELS IN A LITTLE BETTER AGREEMENT DURING THIS PERIOD. FLAT WESTERLY FLOW ALOFT IS SHOWING SIGNS OF BUCKLING. UPPER LEVEL RIDGE MOVES EAST OF THE CWA EARLY IN THE PERIOD FOLLOWED BY A SHORT WAVE TROUGH OF MORE AMPLITUDE. THIS RESULTS IN PARTLY TO MOSTLY CLOUDY SKIES WITH A GOOD CHANCE OF SNOW ALONG THE CONTINENTAL DIVIDE AND OVER THE SOUTHWEST MOUNTAINS. ELSEWHERE A SLIGHT CHANCE TO A CHANCE OF SNOW IS EXPECTED AT TIMES...WITH THE EASTERN FRINGES OF THE CWA REMAINING GENERALLY DRY. THERE IS NO REAL COLD AIR WITH THIS SYSTEM...SO EXPECT TEMPERATURES TO BE A LITTLE ABOVE SEASONAL AVERAGES...MORE SO OVER THE PLAINS. EK && .AVIATION... UPDATED 1755Z. MAIN MESSAGE IS IMPROVING CONDITIONS. WIDESPREAD MVFR AND IFR CONDITIONS WILL BE IMPROVING TO VFR DURING THE AFTERNOON. CLOUDS SHOULD BECOME SCATTERED LATE IN THE AFTERNOON OR EVENING WITH CLEAR SKIES EXPECTED NEAR AND AFTER MIDNIGHT. ALSO DOWNSLOPE WINDS WILL DEVELOP AT KCTB AND KGTF DURING THE MID-AFTERNOON BUT NOT AT KHVR AND KLWT UNTIL THE EVENING. AFTER SUNRISE TOMORROW EXPECT HIGH CLOUDS SPREADING EAST OVER THE AREA. ALTHOUGH NOT INDICATED IN THE TAFS WOULD NOT AT ALL BE SURPRISED TO SEE SOME VALLEY FOG IN THE SOUTHWEST AFTER MIDNIGHT TONIGHT THROUGH MONDAY MORNING. FEEL DOWNSLOPE WINDS WILL BE STRONG ENOUGH OVER THE PLAINS TO PREVENT FOG FORMATION THERE. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 28 44 31 46 / 0 0 0 20 CTB 24 42 28 42 / 0 0 10 20 HLN 19 36 25 43 / 0 0 10 20 BZN 9 30 18 39 / 0 0 10 20 WEY -3 19 -2 28 / 30 0 30 40 DLN 12 32 22 38 / 10 0 20 20 HVR 20 42 28 44 / 0 0 0 20 LWT 20 41 28 45 / 0 0 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 6 AM TO 11 PM MST MONDAY FOR MTZ009- MTZ048. && SHORT TERM...HOENISCH LONG TERM...ZELZER/EK AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 8, 4:40 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 440 AM MST SUN JAN 8 2006 MTZ009>014-044>046-048>050-091145- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN- 440 AM MST SUN JAN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WEST WINDS WILL DEVELOP MONDAY MORNING ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH MONDAY EVENING. A HIGH WIND WATCH HAS BEEN ISSUED FOR FOR THE ROCKY MOUNTAIN FRONT...SEE THE LATEST HIGH WIND WATCH (GTFNPWTFX) FOR DETAILS. ALONG WITH THE STRONG WINDS HEAVY SNOW WILL BE POSSIBLE IN THE MOUNTAINS IN AND AROUND GLACIER NATIONAL PARK. ANOTHER STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY. THIS STORM WILL AGAIN BRING STRONG WEST WINDS WITH GUSTS TO 60 MPH OR STRONGER TO THE ROCKY MOUNTAIN FRONT AND POTENTIALLY TO THE PLAINS OF NORTH CENTRAL MONTANA. HEAVY SNOW IS AGAIN POSSIBLE IN THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-047-051>055-091145- BEAVERHEAD-MADISON-BLAINE-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 440 AM MST SUN JAN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:51 AM MST | High Wind Watch | TFX | 11 hr |
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.